Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 13, NWS Omaha, NE

April 26, 2016Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 26, 2016, 4:57 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 4:57 PM CDT (21:57 UTC)
Expired
Apr 26, 2016, 5:30 PM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Gage County, NE, Jefferson County, NE

The radar

The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:35 PM CDTHAIL 26 Wsw Odell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS53 KOAX 262157
SVROAX
NEC067-095-262230-
/O.NEW.KOAX.SV.W.0013.160426T2157Z-160426T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
457 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN SOUTHEASTERN NEBRASKA...
  SOUTHERN GAGE COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 530 PM CDT

* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
  OF BREMEN...OR 7 MILES NORTHWEST OF MARYSVILLE...MOVING NORTH AT 45
  MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEATRICE...FAIRBURY...WYMORE...PLYMOUTH...BLUE SPRINGS...ODELL...DILLER...
  FILLEY...ENDICOTT...JANSEN...BARNESTON...LIBERTY...STEELE CITY...
  VIRGINIA...HARBINE...CAMP JEFFERSON...CRYSTAL SPRINGS CAMPGROUND...CUB
  CREEK RECREATIONAL AREA...ROCK CREEK STATION STATE HISTORICAL PARK
  AND ROCKFORD STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 151 AND 194.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
NEBRASKA.

LAT...LON 4000 9726 4031 9714 4031 9646 4000 9646
TIME...MOT...LOC 2156Z 183DEG 38KT 3994 9672 

HAIL...2.00IN
WIND...60MPH
 
$$

MEAD
2 follow-up statements
959 
WWUS53 KOAX 262215
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
515 PM CDT TUE APR 26 2016

NEC067-095-262230-
/O.CON.KOAX.SV.W.0013.000000T0000Z-160426T2230Z/
JEFFERSON NE-GAGE NE-
515 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN JEFFERSON AND SOUTHERN GAGE COUNTIES...

AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ODELL...OR 15
MILES SOUTHWEST OF BEATRICE...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...PLYMOUTH...BLUE SPRINGS...ODELL...DILLER...
FILLEY...ENDICOTT...JANSEN...BARNESTON...LIBERTY...STEELE CITY...VIRGINIA...
HARBINE...CAMP JEFFERSON...CRYSTAL SPRINGS CAMPGROUND...CUB CREEK
RECREATIONAL AREA...ROCK CREEK STATION STATE HISTORICAL PARK AND
ROCKFORD STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 151 AND 194.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
NEBRASKA.

LAT...LON 4000 9726 4031 9714 4031 9646 4000 9646
TIME...MOT...LOC 2215Z 167DEG 26KT 4007 9687 

HAIL...1.25IN
WIND...60MPH
 
$$

MEAD
073 
WWUS53 KOAX 262234
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
534 PM CDT TUE APR 26 2016

NEC067-095-262241-
/O.EXP.KOAX.SV.W.0013.000000T0000Z-160426T2230Z/
JEFFERSON NE-GAGE NE-
534 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON AND SOUTHERN
GAGE COUNTIES HAS EXPIRED...
   
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SOUTHEAST
JEFFERSON AND SOUTHERN GAGE COUNTIES UNTIL 615 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
NEBRASKA.

LAT...LON 4000 9726 4031 9714 4031 9646 4000 9646
TIME...MOT...LOC 2229Z 183DEG 38KT 4007 9687 

$$

MEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:44 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 26, 2:44 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
244 PM CDT TUE APR 26 2016

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 243 PM CDT TUE APR 26 2016

POTENTIAL FOR SEVERE THUNDERSTORMS LOOMS THROUGH THIS EVENING.
SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER LOW CENTERED ON
THE WY/CO BORDER...WITH ELONGATED 500MB HEIGHT FALLS THROUGH CO/NM.
UPPER-LEVEL JET STREAK HAD ROUNDED THE BASE OF THE LOW AND ALSO HAD
WEAKENED...WITH SPEEDS UP TO 95KT IN AZ/NM.  850MB LOW WAS CENTERED
IN EASTERN CO...WITH WARM FRONT EXTENDING ALONG THE KS-NEB BORDER
AND DRYLINE FROM NORTH CENTRAL KS THROUGH WESTERN OK/CENTRAL TX.
AHEAD OF THE DRYLINE AND WARM FRONT...8C+ MOISTURE PLUME EXTENDED
ACROSS EASTERN NEB/CENTRAL-EASTERN KS/OK...WITH UP TO 45KT
SOUTHWESTERLY LOW-LEVEL JET.  700-500MB LAPSE RATES OF 20C+ EXTENDED
THROUGH KS/OK INTO CENTRAL NEB AND CENTRAL MO...WITH LOWER LAPSE
RATES IN EASTERN NEB/EASTERN KS IN AREA AFFECTED BY MORNING
CONVECTION.  AT 18Z...SURFACE LOW WAS CENTERED IN CENTRAL NEB...WITH
OUTFLOW BOUNDARY EXTENDING FROM N OF KSLN TO NEAR KEMP...AND LIKELY
SYNOPTIC WARM FRONT EVIDENT FROM NEAR KCNK TO NEAR KMYZ TO NORTH OF
KFNB TO NEAR KICL.

MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THROUGH THIS
EVENING...AND AGAIN TOMORROW.  MORNING CONVECTION IN SOUTHEAST
NEB/EASTERN KS/WESTERN MO THREW AN OUTFLOW BOUNDARY DOWN THAT
SUPPRESSED THE WARM SECTOR SOUTHWARD INTO KS.  SOME RECOVERY HAS
OCCURRED THROUGH THE DAY...WITH GHOST OF A SYNOPTIC WARM FRONT INTO
SOUTHEAST NEB...THOUGH RAP ANALYSIS INDICATES CAP IS STILL IN PLACE
AND UNCAPPED WARM SECTOR IS STILL IN CENTRAL KS.  WITH A COUPLE MORE
HOURS OF HEATING AND RECOVERY...IT REMAINS POSSIBLE FOR THAT WARM
SECTOR TO RECOVER IN OUR FAR SOUTHERN COUNTIES IN NEB...ALONG AND
SOUTH OF THE SYNOPTIC WARM FRONT...WHICH WOULD RAISE THE POTENTIAL
FOR SURFACE-BASED CONVECTION AND ALL ATTENDANT THREATS.  NORTH OF
THE WARM FRONT...POTENTIAL STILL EXISTS FOR HAILERS THROUGH THE
EVENING AS CONVECTION GETS GOING.  THREAT FOR TORNADOES IS
CONDITIONAL ON DESTABILIZATION...BUT HIGH ENOUGH TO BE INCLUDED IN A
TORNADO WATCH FOR A FEW COUNTIES IN SOUTHEASTERN NEB.

SHOWERS AND THUNDERSTORMS WILL GROW UPSCALE THIS EVENING...AND WITH
UPPER-LEVEL LOW IN NO HURRY TO EXIT...MAY REGENERATE AND PERSIST
THROUGH THE NIGHT IN SOME LOCATIONS.  HEAVY RAIN WILL REMAIN A
THREAT TONIGHT...WITH PERIODS OF SHOWERS AND THUNDERSTORMS.

UPPER LOW IS PROGGED TO ROTATE INTO CENTRAL NEB ON
WEDNESDAY...DRAWING A WARM SECTOR INTO EASTERN NEBRASKA/WESTERN IA
IN THE AFTERNOON.  THOUGH THREATS ARE LOWER ON WEDNESDAY...RISK OF
SURFACE-BASED CONVECTION DOES EXIST...WITH THREATS FOR
HAIL...WIND...AND MAYBE EVEN A TORNADO OR TWO.  THREAT IS
CONDITIONAL ON GETTING SOME DESTABILIZATION DURING THE DAY IN BREAKS
BETWEEN ROUNDS OF CONVECTION.  RISK OF STORMS SHOULD WANE EARLIER IN
THE EVENING AS COOLER AIR DRAWS DOWN INTO EASTERN NEB/WESTERN IA
BEHIND THE EXITING LOW...BUT CHANCE OF AT LEAST SHOWERS SHOULD
LINGER THROUGH THURSDAY.

A SHORT BREAK IN THE CHANCES FOR PRECIPITATION FINALLY GIVES US A
BREATHER ON THURSDAY NIGHT AS NEXT UPPER LOW DIGS INTO THE WESTERN
US...BUT CHANCES FOR SHOWERS AND PERHAPS A RUMBLE OF THUNDER RETURN
THROUGH THE DAY ON FRIDAY.  HAVE LOWERED HIGHS FOR WEDNESDAY THROUGH
FRIDAY UNDER GENERALLY CLOUDY AND MURKY PATTERN.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 243 PM CDT TUE APR 26 2016

RAIN CHANCES RAMP UP QUICKLY FRIDAY NIGHT AND SATURDAY AS THE NEXT
UPPER LOW SLIDES TOWARD THE PLAINS...WITH FAIRLY HIGH CONFIDENCE IN
RAIN BUT LOW CONFIDENCE IN THUNDER. RIGHT NOW...IT LOOKS LIKE
EASTERN NEB/WESTERN IA WILL MOSTLY BE ON THE COOL SIDE OF THE
SURFACE LOW...WITH LOW RISK FOR THUNDER BUT CERTAINLY POTENTIAL FOR
RAIN. LOW WEAKENS AND PULLS AWAY AROUND MONDAY...WITH LITTLE OR NO
CHANCE OF RAIN BY MONDAY/TUESDAY.  TEMPERATURES REMAIN ON THE COOLER
SIDE THROUGH THE REST OF THE FORECAST.

&&

.AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z WEDNESDAY)
ISSUED AT 1230 PM CDT TUE APR 26 2016

GENERALLY VFR WEATHER IS EXPECTED THROUGH THE AFTERNOON UNTIL
THUNDERSTORMS DEVELOP IN KANSAS OR SOUTHEAST NEBRASKA AND MOVE
NORTH. THOSE STORMS WILL LIKELY HIGH KLNK AND KOMA BETWEEN 00Z AND
04Z...WITH ANOTHER ROUND EXPECTED AFTER 06Z. MVFR CIGS WILL
OVERSPREAD ALL OF EASTERN NEBRASKA AFTER 06Z...WITH AN OCCASIONAL
IFR CIG/VSBY IN SHOWERS/THUNDER. KOFK WILL LIKELY REMAIN UNDER
IFR SHOWERS MUCH OF WEDNESDAY MORNING WITH KLNK AND KOMA SEEING
MVFR CIGS BUT A DECREASE IN PRECIPITATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...MAYES
LONG TERM...MAYES
AVIATION...DERGAN
Hazardous weather outlook, Apr 26, 3:16 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
316 PM CDT TUE APR 26 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-091-093-271030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-NEMAHA-
RICHARDSON-
316 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF
THOSE COULD BE SEVERE...WITH LARGE HAIL THE PRIMARY THREAT AND
ALSO A SMALL RISK OF DAMAGING WINDS. LOCALLY HEAVY RAIN ALSO IS
POSSIBLE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AFTERNOON
AND CONTINUE INTO THE EVENING. SOME OF THESE STORMS MAY BE
SEVERE...WITH LARGE HAIL THE PRIMARY RISK...AND ALSO A RISK FOR A
TORNADO OR TWO AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

CHANCES FOR AT LEAST ISOLATED THUNDERSTORMS RETURN ON FRIDAY
NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE LOCALLY NEEDED TONIGHT AND WEDNESDAY.

NEZ078-088>090-092-271030-
SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
316 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE MOST INTENSE STORMS WILL BE CAPABLE OF HAIL UP TO BASEBALL
SIZE...A TORNADO OR TWO...AND LOCALLY DAMAGING WINDS. LOCALLY
HEAVY RAIN ALSO IS POSSIBLE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AFTERNOON
AND CONTINUE INTO THE EVENING. SOME OF THESE STORMS MAY BE
SEVERE...WITH LARGE HAIL THE PRIMARY RISK...AND ALSO A RISK FOR A
TORNADO OR TWO AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

CHANCES FOR AT LEAST ISOLATED THUNDERSTORMS RETURN ON FRIDAY
NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:09 AM CDTSpecial Weather StatementOAXJefferson36 min
Apr 26, 5:16 AM CDTSpecial Weather StatementOAXPawnee29 min
Apr 26, 5:27 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson48 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster, Saline51 min
Apr 26, 5:58 PM CDTSpecial Weather StatementOAXPawnee, Richardson32 min
Apr 26, 6:18 PM CDTSpecial Weather StatementOAXLancaster42 min
Apr 26, 6:23 PM CDTSpecial Weather StatementOAXJohnson, Nemaha22 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.